MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS2 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS2 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site for system inspection.The fse performed system checks.No issues were identified.The fse noticed the serum separator gel is different on both tubes.The gel from tube collected on (b)(6) has even surface while gel on tube collected on (b)(6) is slanted indicating two different centrifuges were used to spin each sample.The fse performed precision checks on low and high quality control (qc) with 5 reps each.The qc was acceptable.The customer stated that they do not routinely check the sample integrity unless they get a sample probe/sampling error and the sample was not processed on an alternate analyzer.The customer stated that they do not have access to any medical history on the patient.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A false reactive advia centaur xpt anti-hbs2 (ahbs2) result was obtained for a patient sample.The result was reported to the physician and was not questioned.A new sample was tested and the result was nonreactive.The new sample was repeated and the result was nonreactive.The original sample was repeated and the result was nonreactive.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the anti-hbs2 results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00268 on november 09, 2018.11/16/2018 additional information: the customer observed inconsistent results (14.45 and 4.23 miu/ml) with pour-off, however consistent results (<3.10 and 4.88 miu/ml) with the bd serum master tube.At this time medical history is not known.Customer service engineer (cse) inspected the analyzer and obtained expected result with anti-hbs2 qc material in n = 5 replicates.Additionally, cse observed gel tube collected on 10/16 has even surface while gel on tube collected on 10/18 is slanted indicating two different centrifuges were used to spin each sample.The advia centaur xp anti-hbs2 us instruction for use (ifu) (10698735_en rev.J, 2016-09) in interpretation of results section states "retest zone: samples with an initial value >/=8 and < 12 miu/ml.If results are within the retest zone after initial testing, samples must be retested in duplicate.After retesting, if 3 results are available and 2 results are >/=10 miu/ml, then the sample is considered to be reactive.If 3 results are available and 2 results are < 10 miu/ml, then the sample is considered to be nonreactive." the issue is likely caused by non-specific interference between sample and reagent as a result causing the difference in results with pour-off.There was no indication of other samples being impacted during this occurrence.Review of in-house data shows the performance of lot 119096 met all release criteria.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
AHBS2 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8054607
Report Number1219913-2018-00268
Device Sequence Number11144576
Product Code LOM
UDI-Device Identifier00630414591407
UDI-Public00630414591407
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2020
Device Model NumberN/A
Device Catalogue Number10698706
Device Lot Number53548096
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1